# SDR EHS2008F00001

- Difficulty date: August 11, 2008
- Submitted: August 21, 2008
- Operation: Air carrier
- Aircraft: N519WA
- Make and model: Gulstm 500S
- Aircraft serial: 3081
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: O-Ring
- Part number: MS28775111
- Condition: Leaking
- Location: Strut
- Stage of operation: NR
- How discovered: V
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

WHILE FLYING A FIRE MISSION IN SUPPORT OF USFS, THE PILOT NOTICED THE RT GEAR START TO EXTEND FOLLOWED BY A LOSS OF HYDRAULIC PRESSURE.  PILOT RETURNED TO THE AIRPORT AND LANDED.  THE PROBLEM WAS TRACED TO THE RT MAIN GEAR RETRACT CYLINDER.  UPON DISASSEMBLY OF THE RETRACT CYLINDER, THE O-RING AROUND THE SHAFT WAS FOUND TO BE SPLIT.  THE SPLIT O-RING ALLOWED THE HYDRAULIC FLUID TO BE PUMPED OUT.  THE SEALS AND O-RINGS WERE REPLACED.  PROBABLE CAUSE:  POSSIBLE DIRTY SHAFT ALLOWING FOREIGN MATERIAL TO SPLIT THE O-RING.  PILOT WAS ADVISED TO MAKE SURE SHAFTS ARE KEPT CLEAN.  (S)
